Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Over weight, unable to gain erection. Using phentermine. Related?

Hi I am a 49 yr. old white male and I just started using phentermine 37.5 mg for losing weight and I took one tablet at 6:00pm and at 10:30pm when I was having sex with my girl friend that i had noticed that I was having a problem with a erection and it seems it just did not what to get rock hard and if it did it wasn't very long and it was like you let out the air in a tire, will this medication affect my performance with sex ?
Asked On : Sun, 14 Apr 2013
Answers:  3 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Phentermine is a weight loss and like many weight loss drugs,it has few side effects and sexual side effects are one of them.
Many people complain of loss of sexual desires and erectile dysfunction after using this drug.But generally such effects diminish on continued use of the drug.
Many other people have even complained of diminishing of size of testicles and penis ,however all such side effects are temporary and tend to go away with continued use of drug.
It is generally advised to continue the drug and see the side effects.
Along with use of the drug,person should indulge in healthy eating and regular exercises.
All these actions of the person results in weight loss over a period of couple of months which in itself would boost and increase your sex drive and coupled with waning of side effects of drug,a person shall regain and rather increase his sexual drive.
If after a period of couple of few months you feel that your sex life is still in mess,you may ask your doctor for change of medication. 
In nutshell you must wait for sometime before dismissing the drug.
Answered: Sun, 14 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Phentermine is a nice weight loss drug. It suppresses appetite and help in reduction of weight. Overall it is a stimulant drug. A lot of males taking this drug complain that they have poor erection. Erectile dysfunction is reported in some males taking it.
Various drugs are available for erectile dysfunction as Sildenafil, Tadalafil. But take these medicines only after through check up of heart. Shifting to some other weight loss drug is also a good idea.

Dr. Seikhoo Bishnoi, MD
Answered: Sun, 14 Apr 2013
I find this answer helpful
Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
Importance and lack of libido are side effects of ampheteramine.So your right in assessing that your problem could be due to side effects of drug your taking.
Hope this answers your question.
Answered: Sun, 14 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor